Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 9, 2004, 5:16 PM PDT for Lincoln County, Nevada. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2004, 5:16 PM PDT (00:16 UTC)
- Expired
- Sep 9, 2004, 6:00 PM PDT
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 118 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 100019 SVRVEF NVC017-100100- /X.NEW.KVEF.SV.W.0004.040910T0016Z-040910T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 516 PM PDT THU SEP 9 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA * UNTIL 600 PM PDT * AT 515 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL LINCOLN COUNTY...OR ABOUT 15 MILES SOUTHWEST OF BEAVER DAM STATE PARK...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN LINCOLN COUNTY AT 530 PM PDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3740 11434 3724 11425 3729 11391 3765 11402 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:39 PM PDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 9, 3:39 PM PDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 339 PM PDT THU SEP 9 2004 .SYNOPSIS...AN AREA OF HIGH PRESSURE TO THE SOUTHEAST WILL CONTINUING BRINGING MONSOONAL MOISTURE INTO THE AREA THROUGH SATURDAY. SOUTHWEST FLOW WILL THEN BEGIN TO DRY OUT THE REGION ON SUNDAY AS LOW PRESSURE APPROACHES THE WEST COAST. && SHORT TERM...AN ACTIVE WEATHER DAY OVER MUCH OF THE SOUTHERN AND EASTERN CWA THIS AFTERNOON IS EXPECTED TO CONTINUE INTO THE EVENING HRS AS PLENTY OF MOISTURE AND INSTABILITY AVAILABLE. IN ADDITION...A JET STREAK ASSOCIATED WITH AN UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST REMAINS OVER THE CENTRAL CWA THROUGH THE NIGHT PROVIDING WEAK DYNAMICS FOR NOCTURNAL THUNDERSTORM ACTIVITY. THEREFORE...WILL ALLOW WATCH TO RUN ITS COURSE THIS EVENING WITH THE MOISTURE AND DYNAMICS STILL IN PLACE. SIMILAR STORY FOR THE NEXT COUPLE OF DAYS WITH ABUNDANT MOISTURE AND INSTABILITY OVER THE SOUTHERN AND EASTERN REGIONS OF THE FORECAST AREA. WILL HOLD OFF ON ISSUING ANY FLOOD WATCH PRODUCT FOR THIS REGION AS OF YET DUE TO THE LACK OF UPPER LEVEL SUPPORT AND ANY TYPE OF FOCUSING MECHANISM FRIDAY AND SATURDAY. HOWEVER...ANY STORMS THAT DO FORM OVER THE NEXT FEW DAYS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL TODAY. MODELS FORECASTING A DRYING AND SLIGHT WARMING TREND OVER THE LATTER PART OF THE WEEKEND AS AN AREA OF LOW PRESSURE MOVES TO THE COAST AND TURNS THE FLOW SOUTHWESTERLY. && .LONG TERM...FORECAST PROCESS HAMPERED BY ACTIVE CONVECTION AND SEVERE WEATHER THIS MORNING AND AFTERNOON. SOME DISAGREEMENT IN LONG TERM AMONG MODELS. DGEX IS NOT A DEEP AS THE ECMWF AND GFS WITH NEXT MAJOR TROUGH NEXT WEDNESDAY AND THURSDAY. ALSO THE ECMWF IS FASTER BY ABOUT 24 HOURS THAN GFS IN BRINGING IT THROUGH. UNTIL THEN EXPECT BROAD WEAK TROUGHING TO PERSIST THROUGH TUESDAY OVER WESTERN STATES. THIS SHOULD FINALLY SCOUR OUT THIS WEEKS MONSOON MOISTURE. ANY MODEL SELECT FOR MID WEEK WILL HAVE NEGLIGIBLE EFFECT ON SENSIBLE WEATHER. EXPECT MOISTURE TO STAY NORTH OF CWA WITH ONLY CONCERN TO BE POSSIBLY BREEZY WINDS IN THE EXTENDED...WHICH I HAVE LEFT OUT FOR NOW DUE TO TIMING AND INTENSITY UNCERTAINTIES. && .AVIATION....TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLOOD WATCH FOR FLASH FLOODING UNTIL 10PM FOR NV ZONES 21 AND 22. .AZ...FLOOD WATCH FOR FLASH FLOODING UNTIL 10PM FOR AZ ZONES 02...03 AND 36. .CA...FLOOD WATCH FOR FLASH FLOODING UNTIL 10PM FOR CA ZONES 28 AND 29. && SALMEN/JACQUES
In the hours before
Local storm report, Sep 9, 1:43 PM PDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
143 PM PDT THU SEP 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST NWS LAS VEGAS 36.05N 115.19W
09/09/2004 57 MPH CLARK NV NWS EMPLOYEE
AT WFO LAS VEGAS
&&
JACQUESLocal storm report, Sep 9, 1:51 PM PDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
151 PM PDT THU SEP 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL HENDERSON 36.03N 115.00W
09/09/2004 0.75 INCH CLARK NV NWS EMPLOYEE
&&
JACQUESLocal storm report, Sep 9, 4:18 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM PDT THU SEP 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0116 PM FLASH FLOOD 13 E MOUNTAIN PASS 35.47N 115.31W
09/09/2004 SAN BERNARDINO CA LAW ENFORCEMENT
DEBRIS AND ROCKS ON NIPTON RD NEAR MILE MARKER 177 ON I15
&&
JACQUESThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:52 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 23 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.